Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 27, 2019, 8:39 PM MST for Cibola County, Valencia County, New Mexico. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2019, 8:39 PM MST (03:39 UTC)
- Expired
- Aug 27, 2019, 10:00 PM MST
- In force
- 81 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cibola County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 41 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted.
180
WGUS55 KABQ 280339
FFWABQ
NMC006-061-280530-
/O.NEW.KABQ.FF.W.0031.190828T0339Z-190828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
939 PM MDT Tue Aug 27 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
East central Cibola County in west central New Mexico...
Northwestern Valencia County in central New Mexico...
* Until 1130 PM MDT.
* At 935 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in the Rio San Jose basin south of Interstate 40. Two
to three inches of rain have already fallen in the past hour with
additional heavy rainfall likely. Flash flooding is expected to
begin shortly.
* Flash flooding will impact State Road 6, Sparrow Hawk Road, and
Reservation Road 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flash flooding.
&&
LAT...LON 3498 10715 3493 10709 3488 10721 3491 10732
3499 10728
$$
Guyer2 follow-up statements
120
WGUS75 KABQ 280419
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1019 PM MDT Tue Aug 27 2019
NMC006-061-280530-
/O.CON.KABQ.FF.W.0031.000000T0000Z-190828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-Valencia-
1019 PM MDT Tue Aug 27 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
EAST CENTRAL CIBOLA AND NORTHWESTERN VALENCIA COUNTIES...
At 1017 PM MDT, rainfall was ending over the warning area. Local law
enforcement reported flooding over a section of Reservation Road 55
south of Interstate 40. Flash flooding is still expected to impact
State Road 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flash flooding.
&&
LAT...LON 3498 10715 3493 10709 3488 10721 3491 10732
3499 10728
$$
Guyer700
WGUS75 KABQ 280500
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1100 PM MDT Tue Aug 27 2019
NMC006-061-280510-
/O.CAN.KABQ.FF.W.0031.000000T0000Z-190828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-Valencia-
1100 PM MDT Tue Aug 27 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL CIBOLA AND NORTHWESTERN
VALENCIA COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3498 10715 3493 10709 3488 10721 3491 10732
3499 10728
$$
GuyerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:56 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 27, 4:56 PM MST, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 556 PM MDT Tue Aug 27 2019 .AVIATION... 00Z TAF CYCLE The main aviation impacts thru Wednesday morning will be widespread low cigs/vsbys along and east of the central mt chain. MVFR may be reduced to IFR at times with areas of -RA and DZ from KLVS to KTCC and KROW. Skies will clear very slowly Wednesday morning across the eastern plains. Another round of isolated SHRA/TSRA is expected over much of the high terrain mainly south of I-40. Storm motion will be slow toward the east and southeast. Guyer && .PREV DISCUSSION...318 PM MDT Tue Aug 27 2019... .SYNOPSIS... After record-breaking heat the past couple of days across eastern New Mexico, a backdoor cold front moved through overnight and brought considerably cooler temperatures. However, much of western New Mexico remains unusually hot and will continue to be hot over the next several days. The backdoor front also brought much needed moisture to fuel daily rounds of storms through the end of the work week and into the weekend. Northwest portions of the state will miss out on rain this week. Warmer temperatures will return to eastern New Mexico toward the end of the week and above normal temperatures will then persist areawide through the weekend and into next week. && .DISCUSSION... A low stratus deck is holding-tight over much of the eastern plains and helping to keep the frontal layer intact, where temperatures are currently in the upper 60s and 70s. This is quite the contrast from yesterday's record-breaking heat thanks to the backdoor cold front that pushed through last night. Speaking of...the front brought low layer moisture west to near the Continental Divide overnight and is currently fueling isolated storms along and west of the central mountain chain. A favorable sheer environment across central NM, with sbCAPE of around 2000 J/Kg and LIs of around -5C will be supportive of strong storms this afternoon/evening and possibly a pulse-type severe storm or two. Showers and perhaps some drizzle will prevail overnight across eastern NM with an expanding low cloud deck. A similar setup tomorrow, although with more instability across the eastern plains thanks to warmer temperatures. That said, highs are forecast to continue below normal across much of the plains offering a contrast to the record heat forecast across much of northwest NM at locales such as Farmington and Gallup. Deep convection should focus over the southwest mountains, northeast to the central highlands and south to the south central mountains Wednesday afternoon. The upper high will back-off to the west Thursday and setup over southern California trough Friday. Dry air will rotate around the upper high circulation and will lead to a PWAT downtrend from much of central NM going into the end of the work-week. Above normal temperatures will return to eastern NM late week and will then continue areawide through the weekend, though below daily record values. Sat/Sun may bring a return of storms to central and north central NM as moisture creeps back northward with the upper high moving northeast and recentering over west central Colorado. 12Z medium range model solutions continue trends from previous cycles in showing the upper high moving east out of Colorado from early to mid next week, opening up the door for a significant moisture surge into NM. However, the 12Z runs differ in the handling of an approaching trough, so lower forecast confidence at this time. That said, the trends are positive for next week with regard to closer to normal temperatures and improved rain chances. 11 && .FIRE WEATHER... Primary concerns in the short term include: (1) poor humidity recovery tonight northwest districts followed by another day of single digit RH and high Haines indices on Wednesday; (2) isolated strong thunderstorms near/east of the Rio Grande to the east slopes of the central mountain chain this afternoon/evening capable of locally strong outflow/downburst winds; and (3) potential for isolated dry lightning activity western high terrain (mainly Divide westward) on Thursday. Unseasonably cool air mass firmly entrenched east of the central mountain chain will slowly modify Wednesday and more noticeably by Thursday. Good if not excellent RH recoveries for the eastern two-thirds of the area tonight and Wednesday night. A similar convective pattern will likely play out for Wednesday except for increased thunderstorm coverage east of the central mountain chain. Main high center aloft to shift over AZ through Thursday before the high strengthens and shifts farther west Friday before moving back to the Four Corners this weekend. Another backdoor cold front could impact the east Friday night reinforcing low level moisture for much of the area this weekend. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 27, 2:05 AM MST, 18 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 305 AM MDT Tue Aug 27 2019 NMZ501>540-281100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 305 AM MDT Tue Aug 27 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will be present along and east of the central mountain chain. These storms may produce frequent lightning, small hail, and gusty winds. Temperatures will be noticeably cooler, especially across the east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible through late week, with the best coverage over the south- central and southwestern mountains. Frequent lightning, small hail, and gusty winds may accompany storms. Above average temperatures return to the state early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 31
In the hours before
Special weather statement, Aug 27, 3:41 PM MST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
441 PM MDT Tue Aug 27 2019
NMZ528-272315-
Far Northeast Highlands-
441 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA COUNTY UNTIL
515 PM MDT...
At 441 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wagon Mound, moving southeast at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Wagon Mound.
This includes Interstate 25 between Mile Markers 376 and 386.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3588 10448 3577 10478 3578 10482 3594 10488
3595 10485 3598 10483 3601 10483 3603 10479
TIME...MOT...LOC 2241Z 330DEG 16KT 3592 10475
24Local storm report, Aug 27, 3:43 PM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 SW RIO RANCHO 35.24N 106.70W
08/27/2019 M1.00 INCH SANDOVAL NM NWS EMPLOYEE
GOLF COURSE AND CABAZON
&&
EVENT NUMBER ABQ201902380
CASpecial weather statement, Aug 27, 3:43 PM MST, 4 hours 56 minutes before
Special Weather Statement National Weather Service Albuquerque NM 443 PM MDT Tue Aug 27 2019 NMZ515-528-272315- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 443 PM MDT Tue Aug 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA COUNTY UNTIL 515 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near Ocate, or 19 miles northwest of Wagon Mound, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ocate and Ojo Feliz. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3613 10517 3622 10501 3612 10473 3595 10504 TIME...MOT...LOC 2243Z 319DEG 9KT 3613 10503 24
Special weather statement, Aug 27, 4:28 PM MST, 4 hours 11 minutes before
Special Weather Statement National Weather Service Albuquerque NM 528 PM MDT Tue Aug 27 2019 NMZ508-509-272345- San Francisco River Valley-Southwest Mountains- 528 PM MDT Tue Aug 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CATRON COUNTY UNTIL 545 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Pleasanton, or 13 miles north of Buckhorn, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pleasanton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3326 10890 3336 10870 3321 10850 3321 10889 TIME...MOT...LOC 2328Z 320DEG 11KT 3323 10874 24
Special weather statement, Aug 27, 4:44 PM MST, 3 hours 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 544 PM MDT Tue Aug 27 2019 NMZ515-528-529-280015- Far Northeast Highlands-Northeast Highlands-East Slopes Sangre de Cristo Mountains- 544 PM MDT Tue Aug 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL AND SOUTH CENTRAL MORA COUNTIES UNTIL 615 PM MDT... At 543 PM MDT, Doppler radar was tracking a strong thunderstorm near Valmora, or 13 miles southwest of Wagon Mound, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valmora and Shoemaker. This includes Interstate 25 between Mile Markers 367 and 378, near Watrous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && LAT...LON 3590 10500 3596 10489 3583 10469 3570 10496 TIME...MOT...LOC 2343Z 326DEG 17KT 3590 10493 24
Special weather statement, Aug 27, 7:38 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albuquerque NM
838 PM MDT Tue Aug 27 2019
NMZ507-280315-
West Central Highlands-
838 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA...
NORTHWESTERN VALENCIA AND BERNALILLO COUNTIES UNTIL 915 PM MDT...
At 837 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mesita, or near Laguna Pueblo, moving east at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Mesita.
This includes Interstate 40 between Mile Markers 114 and 132.
&&
LAT...LON 3508 10734 3507 10705 3493 10710 3493 10711
3492 10710 3482 10714 3497 10742
TIME...MOT...LOC 0237Z 288DEG 4KT 3501 10731
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:38 PM MST | Special Weather Statement | ABQ | Valencia | 37 min |
| Aug 27, 7:59 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 29 min |
| Aug 27, 8:20 PM MST | Areal Flood Advisory | ABQ | Cibola, Valencia | 115 min |
| Aug 27, 8:52 PM MST | Special Weather Statement | ABQ | Bernalillo | 23 min |
| Aug 27, 11:49 PM MST | Special Weather Statement | ABQ | Torrance | 26 min |
| Aug 28, 12:06 AM MST | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 114 min |
| Aug 28, 12:46 AM MST | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 28, 1:15 AM MST | Special Weather Statement | ABQ | Torrance | 30 min |
| Aug 28, 1:18 AM MST | Areal Flood Advisory | ABQ | Torrance | 117 min |
| Aug 28, 1:46 AM MST | Special Weather Statement | ABQ | 29 min | |
| Aug 28, 2:15 AM MST | Special Weather Statement | ABQ | 30 min | |
| Aug 28, 2:23 AM MST | Areal Flood Advisory | ABQ | Guadalupe, Lincoln | 112 min |
| Aug 28, 2:50 AM MST | Special Weather Statement | ABQ | De Baca | 25 min |
| Aug 28, 3:02 AM MST | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 118 min |
| Aug 28, 3:21 AM MST | Special Weather Statement | ABQ | Lincoln | 24 min |
| Aug 28, 3:49 AM MST | Special Weather Statement | ABQ | Lincoln | 26 min |
| Aug 28, 3:53 AM MST | Areal Flood Advisory | ABQ | Lincoln | 112 min |
| Aug 28, 4:37 AM MST | Areal Flood Advisory | ABQ | Chaves, Lincoln | 113 min |
| Aug 28, 5:21 AM MST | Areal Flood Advisory | ABQ | Chaves, Lincoln | 114 min |
| Aug 28, 12:53 PM MST | Special Weather Statement | ABQ | Lincoln | 37 min |
| Aug 28, 1:39 PM MST | Special Weather Statement | ABQ | San Miguel | 21 min |
| Aug 28, 1:48 PM MST | Areal Flood Advisory | ABQ | Socorro | 117 min |
| Aug 28, 2:01 PM MST | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Aug 28, 2:18 PM MST | Areal Flood Advisory | ABQ | Catron | 117 min |
| Aug 28, 2:28 PM MST | Special Weather Statement | ABQ | Union | 32 min |
| Aug 28, 2:32 PM MST | Severe Thunderstorm Warning | ABQ | Colfax, Union | 58 min |
| Aug 28, 2:35 PM MST | Flash Flood Warning | ABQ | Lincoln | 69 min |
| Aug 28, 3:12 PM MST | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 28, 3:28 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.